Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Headaches
|Neil Jung - Thu Feb 23, 2006 7:27 am|
I am a 49 year old man. I have had migraines since age 18, treated by Migril and now Rizatriptan. These are usually caused by citrus foods and drinks, pork, wine, the usual things, so I avoid them. Since July 2004 I have had short stabbing pains in the right temple at the very point of falling asleep, just as my mind loses consciousness. These jolt me awake again and the cycle can continue for hours. I have seen my Doctor a number of times, searched the internet at length, but have not found anyone else with this condition.
In late 2004 I saw a consultant and had an MRI scan that was normal. He put me on Indomethacin, 25mg of which usually works fine and other than nightly very unpleasant dreams was dealing with the problem. I went along by invitation to the London Headache Group, who were baffled.
I have over the last 18 months had maybe 3 or 4 periods of a few days when the drugs haven't worked, and found that increasing the dose usually fixed it. However, I have now had 2 weeks where the drugs are not working. I have increased the dose from 25mg through 50g to 75mg to 100mg without guarantee of success. Last night for example, I took 100mg at 10.15pm, went to bed at 11.15pm, and the pains started as I fell asleep. I got about 4 hours sleep.
I am only getting 3, 4 or 5 hours sleep a night, the
rest being interrupted by these short pains, which are like
someone flicking the inside of my right temple. I usually have, and need 7 or 8 hours sleep a night. I am very worried and very tired.
Any help really appreciated.
|Neil Jung - Fri Feb 24, 2006 5:37 pm|
Kind of quiet in the lounge. Maybe the Doctors are busy working.
Consultant said try Pregabalin; it didn't stop the pains and made me very dizzy.
|Neil Jung - Thu Mar 09, 2006 5:35 pm|
Update: given low dose of Epilim, a drug for epilepsy. Seems to be working. Which is nice.
|Neil Jung - Sat Sep 30, 2006 4:30 pm|
I have to say that I think this forum is a waste of time; there are loads of people asking for help and no help forthcoming.
Anyway, in case it helps anyone, my consultant recommended a lumbar puncture, which I had on Tuesday. They are apparently successful in about 30% of cases of unexplained headaches, so we gave it a go. It wasn't pleasant, although not as bad as I feared.
The good news is that after 27 months on drugs (indomethacin or epilim) to greater or lesser effect, my unexplained stabbing pains at the point of falling asleep have gone.
|Neil Jung - Wed Oct 04, 2006 4:25 pm|
Relief only lasted 4 days - they have returned.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.